Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having fever and abdominal pain. Taken Moxif for urinary tract infection. Pain due to medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 1074 Questions
Question
Hi,
My father had a urine infection around 7 days back and he has been advised to take Moxif 400 tablet. 2-3 days after this, he has been feeling abdominal pain and has running fever of 100 - 101 daily.

Please advise as to whether it is the result of taking this tablet or what is it?

Posted Mon, 16 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Geeta Sundar 25 minutes later
Hi,

Thanks for posting query.

You reported that your father had urine infection 7 days ago and was given Moxif 400mg for 2-3days and now has abdominal pain and fever.

I would be able to understand your father’s medical problem better, if you could answer a few questions of mine:
1. Has he undergone any laboratory test to diagnose urinary tract infection?
2. You reported that the antibiotic was advised for 2-3 days – Is he still on it or was it stopped? If it was stopped, why was it stopped?
3. Does he have history of diabetes?
4. Which part of the abdomen aches – it is above or below the belly button?

Based on the description, it looks like the infection has resurfaced – probably not adequately treated or recurred. Abdominal pain can be due to the infection or due to gastritis caused by antibiotic.

Do get back to me with the answers to the aforementioned questions. I would be able to suggest you better.

Awaiting your response.

Regards


Above answer was peer-reviewed by
 
Follow-up: Having fever and abdominal pain. Taken Moxif for urinary tract infection. Pain due to medication? 3 hours later
Dear Dr. XXXXXXX

Thanks for the reply. Please find the answers to your questions:

Q.1. Has he undergone any laboratory test to diagnose urinary tract infection?
Ans. Yes

Q.2. You reported that the antibiotic was advised for 2-3 days – Is he still on it or was it stopped? If it was stopped, why was it stopped?
Ans. It was stopped today after he has taken it for past 7 days.

Q.3. Does he have history of diabetes?
Ans. NO

Q.4. Which part of the abdomen aches – it is above or below the belly button?
Ans. Above the belly button

Do let me know.

Thanks
XXXXXXX
0000
 
 
Answered by Dr. Geeta Sundar 5 hours later
Hi,
Thanks for posting your query.
In all probability, your father’s urinary tract infection has still not been cured as the organism could have been resistant to the antibiotic. I would suggest that a urine culture and sensitivity be done so that the exact organism can be determined and an appropriate antibiotic can be administered.
The abdominal pain could also be related to dyspepsia as a result of the use of antibiotics. The following measures would help:
a.     Take small, frequent meals
b.     An antacid like ENO taken when the pain occurs or syrup Digene 1-2 tsp as and when required can be taken
c.     If the pain does not subside, then the pain may respond to a proton pump inhibitor like omeprazole. This is a prescription drug which can be obtained after consulting your physician.
I would suggest that you consult your physician who can order the appropriate tests and prescribe the required treatment.
I wish your father all the best.
I hope I have answered your query. Please accept my answer if you have no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Having fever and abdominal pain. Taken Moxif for urinary tract infection. Pain due to medication? 23 hours later
Hello Ms. XXXXXXX

Thanks for the reply. The doctor is giving antibiotic injections for the urine infection. Also, for the pain he is saying that we will do an ultrasound and if the Common bile duct is found dilated which he says could be a reason for pain then he told me that he will go for MRCP.

Please let me know if this is advisable??

Thanks
XXXXXXX
 
 
Answered by Dr. Geeta Sundar 6 hours later
Hi,

Thanks for writing back.

Yes, you can take him for the ultrasound which will be helpful in ruling out bile duct pathology but still I would also suggest you to get the urine culture and sensitivity done.

Both the test results will give a detailed insights into your fathers condition and help in planning a better management.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor